Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Having fever, body ache, throat infection and gas trouble. Taking Azimax and fepanil650. Continue?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
having fever for the last 4days with body ache and throat infection and followed with gas trouble..met a local physician...he gave me Azimax-500 for three days and extended to another three days yesterday...along with it i am taking fepanil650 (paracetamol) and pantocide 20.

-i have taken the antibiotic for last two days
-i still have fever 102f , when i take fepanil650 it comes down and again picks up...i take 3 tabs /day
- i usually have throat infection for the last 10years and i take amox-500/ 2perday for three days or 5days for the last few years i took Augmentin (Amoxicillin Clavulanate) 625.
- now with Azimax-500 the throat infection have very slight improvement (have taken only for two days in the afternoon before food)...

now ...

can i continue with Azimax for next 4 days of stop on the 3rd day and continue with Augmentin (Amoxicillin Clavulanate).

how to reduce the fever can i increase the dosage frequency..

blood test is normal was tested for for fever malaria, typhoid and others sort of infections...

please advice me..since i have to travel on Saturday for an important meeting.
Posted Sat, 1 Jun 2013 in Ear, Nose and Throat Problems
Answered by Dr. Shoaib Khan 17 minutes later
Hello and welcome to XXXXXXX

Thank you for writing to us.

I have gone through your query, and from the information provided, it looks as though you are suffering from an upper respiratory tract infection (URTI). Antibiotic therapy produces a response within 24-48 hours after initiation of therapy.

The most accurate and textbook treatment for a URTI is azithromycin (adult dose 500 mg), twice a day for 5-7 days (depending on response). But, many people are resistant to azithromycin, and may not respond to it. It seems as though this is your case.

As you have already been on Azimax (azithromycin) for 48 hours, and have not noticed an improvement, it is best to change over to another drug instead of completing the course. Augmentin (amoxicillin+clavulanate) 625mg is a broad spectrum antibiotic and would be the best substitute in such a scenario.

As you have an urgent requirement to recover, I would advise you to shift over to Augmentin 625 mg twice a day for 5-7 days, immediately. The Azimax can be discontinued immediately.

There is usually no requirement for an antipyretic (to reduce the fever), as the antibiotic usually treats the infection, and fever subsides simultaneously, but for your comfort you could continue with fepanil 650 mg and pantocid 20 mg (as there is some amount of gastric irritation with antibiotic use). I would also like to add 'Betadine mouth wash' to your treatment regimen.

Betadine mouth wash is a disinfectant, and will clear your throat of the residing bacteria, which will in turn speed up the recovery process. This has to be taken three times a day, 2 teaspoons each time, for at least 3 days.

I hope I have succeeded in providing all the information you were seeking. Do write back to me for any further clarifications, or you could rate my answers after closing this discussion. Wishing you a speedy recovery.

Best wishes.
Above answer was peer-reviewed by
Follow-up: Having fever, body ache, throat infection and gas trouble. Taking Azimax and fepanil650. Continue? 12 minutes later
thank you for your detailed response, i am satisfied with your i had food at 9am and now can i start Augmentin now after 1.30hrs... for body ache can i take any medicine of just go with the antibiotics...

thank you for your excellent co-operation..
Answered by Dr. Shoaib Khan 8 minutes later
Hello once again.

Yes, you can take the first dose of Augmentin now, or preferably after lunch, and the second dose after dinner. But, from tomorrow onward, take one dose after breakfast, and the other dose after dinner. I am sure you will be fine soon.

I understand you are a working individual and require to be fit and healthy. The fepanil 650 mg should take care of fever as well as generalized body ache, but if you feel it does not help with relieving the pain, then you can take tablet 'Voveran 50 mg' once now, and then every morning (1 tablet) but only for 2-3 days. Try to avoid using pain killers as much as possible, as the antibiotic should take care of everything else.

I would also like to mention that 'betadine mouth wash' will have to be gargled. You can mix the 2 teaspoons of 'betadine mouth wash' with half a glass of water, gargle for 10-15 seconds and then spit out, you need not swallow this. This can be done three times a day.

Wishing you a speedy recovery and a healthy life thereafter. Do write back to me for any further clarifications, or you could rate my answers after closing this discussion.

Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor